Tornadoes · United States · Alabama · 2010
EF0 tornado, Yellow Pine, Alabama, March 10, 2010
This EF0 tornado ran 0.6 miles across Washington County on March 10, 2010, touching down at 6:20 PM CST and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 10, 2010
- Touchdown
- 6:20 PM CST (00:20 UTC)
- Lifted
- 6:25 PM CST (00:25 UTC)
- On the ground
- 5 minutes
- Path length
- 0.6 miles (0.9 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Washington County
- Touchdown point
- 31.389, -88.427
- Lift-off point
- 31.394, -88.419
- Record number
- 1003101820-01
The damage survey
1 damage points were recorded along this path by NWS MOB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 75 mph.
- Beginning point of Yellow Pine tornado based on Storm Data.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Scattered strong to severe thunderstorms moved east and northeast from southeast Mississippi into Southwest Alabama during the early evening hours.
Rain wrapped tornado crossed U.S. Highway 45 north of Fruitdale, moving northeast. Minor tree damage observed.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the tornado touched down at Mar 10, 5:25 PM CST, 55 minutes earlier.
Area forecast discussion, Mar 10, 5:25 PM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
525 PM CST WED MAR 10 2010
.UPDATE...UPDATE TO AVIATION FOR 00Z ISSUANCE.
&&
.SHORT TERM [TONIGHT THROUGH SATURDAY NIGHT]...A STRONG SYSTEM OVER
THE CENTRAL PLAINS OCCLUDES AND MOVES NORTHWARD TONIGHT INTO
THURSDAY WHILE A SERIES OF STRONG SOUTHERN STREAM SHORTWAVES MOVE
ACROSS THE SOUTHEAST STATES AND A POWERFUL 170+ KNOT UPPER JET MOVES
ACROSS TEXAS/NORTHERN MEXICO EASTWARD ALONG THE NORTHERN GULF
COAST. THIS PATTERN HAS SET THE STAGE FOR ACTIVE WEATHER OVER THE
FORECAST AREA. A STRONG RETURN OF WARM MOIST AIR HAS SURGED INTO
THE FORECAST AREA WITH TEMPERATURES IN THE LOWER TO MID SEVENTIES
OVER MUCH OF THE AREA AND DEWPOINTS CLIMBING INTO THE LOWER
SIXTIES. THE TIMING OF THE SHORTWAVES HAS PROVED DIFFICULT AND HAVE
GONE WITH A BLEND OF THE GFS/ECMWF/GEM FOR TIMING THE BEST DEEP
LAYER LIFT AND ASSOCIATED CONVECTION. CURRENT SCATTERED STORMS OVER
THE AREA WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THIS
EVENING AND SHIFT EASTWARD OVERNIGHT INTO THURSDAY AS A COMBINATION
OF THE LEFT EXIT REGION OF THE UPPER JET AND SERIES OF STRONG
SOUTHERN STREAM SHORTWAVES SHIFT THE BEST DEEP LAYER LIFT EASTWARD
ACROSS THE AREA. WILL HAVE VERY HIGH POPS ACROSS THE AREA TONIGHT
THEN LIKELY POPS OVER THE EASTERN THIRD OF THE AREA THURSDAY MORNING
TAPERING OFF TO THE WEST. LAPS ANALYSES SHOW SURFACE BASED CAPES
RANGING FROM 1000 J/KG OVER THE EASTERN PORTION OF THE AREA AND NEAR
2000 J/KG OVER THE WESTERN PORTION OF THE AREA WHERE SOMEWHAT COOLER
TEMPERATURES EXIST ALOFT AND STEEPER LAPSE RATES AS SEEN ON 18Z JAN
SOUNDING. RATHER DRY AIR EXISTS GENERALLY ABOVE 750 MB ACROSS THE
AREA RESULTING IN VERY LOW WET BULB ZERO VALUES NEAR 8 KFT BUT WILL
INCREASE TO AROUND 10 KFT DUE TO ENTRAINMENT OF MOISTURE FROM
CONVECTION WHILE MUCAPES GRADUALLY DECREASE OVERNIGHT TO 500-1000
J/KG. 0-1 KM HELICITIES WILL GENERALLY BE 125-150 M2/S2 THIS
EVENING THEN INCREASE TO 150-200 M2/S2 LATE TONIGHT OVER THE EASTERN
PORTION OF THE FORECAST AREA AS THE LOW LEVEL JET STRENGTHENS TO
AROUND 45 KNOTS. EXPECT AS A RESULT A HIGHER RISK OF LARGE HAIL
INITIALLY THAT DECREASES THROUGH THE NIGHT BUT A CONTINUING RISK OF
DAMAGING WINDS AND POSSIBLY A TORNADO INTO EARLY THURSDAY
MORNING...WITH THE MAIN SEVERE WEATHER RISK AREA SHIFTING TO THE
EASTERN PORTION OF THE AREA DURING THE NIGHT. A FLASH FLOOD WATCH
CONTINUES FOR THE AREA DUE TO EXCESSIVELY MOIST GROUND CONDITIONS
WITH SOME LOCALES ALREADY RECEIVING AROUND 1.5 INCHES. EXPECT
RAINFALL TOTALS AREA WIDE THROUGH THURSDAY TO RANGE FROM 1 TO 2
INCHES OVER THE WESTERNMOST COUNTIES INCREASING TO AROUND 3 INCHES
OVER THE NORTHWEST FLORIDA PANHANDLE AND SOUTH CENTRAL
ALABAMA...WITH RAINFALL TOTALS UP TO 5 INCHES POSSIBLE DEPENDING
UPON WHERE STORMS TRAIN OVER THE MOST. AS NOTED BY THE PREVIOUS
SHIFT...THE CONVECTION WILL BE CAPABLE OF PRODUCING 1-2 INCHES OF
RAIN WITHIN AN HOUR...RESULTING IN FLASH FLOODING. DRIER CONDITIONS
FOLLOW FOR THURSDAY AFTERNOON IN THE WAKE OF THE STRONG SHORTWAVES
BUT THE RESPITE IS SHORT LIVED HOWEVER AS A POWERFUL SHORTWAVE
ADVANCES EASTWARD ACROSS THE SOUTHERN PLAINS AND ANOTHER SERIES OF
SOUTHERN STREAM SHORTWAVES MOVE ACROSS THE AREA. THERE IS FAIRLY
GOOD AGREEMENT AMONG THE GFS AND ECMWF ON THESE FEATURES AND WILL
HAVE SMALL POPS OVER THE COASTAL AREAS THURSDAY EVENING INCREASING
TO LIKELY POPS OVER THE EASTERN AREA AND CHANCE POPS OVER WESTERN
SECTIONS LATER THURSDAY NIGHT. THE CONVECTION TAPERS OFF ON FRIDAY
AS THE STRONG SOUTHERN STREAM SHORTWAVES MOVE OFF TO THE EAST.
THERE IS A POTENTIAL FOR VERY DRY AIR TO BE PRESENT ALOFT WITH WET
BULBS RANGING BETWEEN AS LOW AS 8 KFT TO 10 KFT...BOTH OF WHICH
SUGGEST POSSIBLE LARGE HAIL AND DAMAGING WINDS IF CONVECTION IS
STRONG ENOUGH TO TAP THE DRIER AND COLDER AIR ALOFT. SMALL POPS
FOLLOW FOR FRIDAY NIGHT AND SATURDAY FOR LINGERING LIGHT
PRECIPITATION AS THE POWERFUL SYSTEM FINALLY MOVES EASTWARD OUT OF
THE PLAINS AND INTO THE EAST CENTRAL STATES. MILD CONDITIONS
CONTINUE FOR THE AREA THROUGH FRIDAY THEN TURN COOLER FRIDAY NIGHT
INTO SATURDAY NIGHT. /29
&&
.LONG TERM [SUNDAY THROUGH WEDNESDAY]...DRY CONDITIONS CONTINUE FOR
SUNDAY THROUGH MONDAY AS THE LARGE SYSTEM MOVES OFF INTO THE
ATLANTIC. A CHANCE FOR RAIN RETURNS FOR TUESDAY THROUGH WEDNESDAY
AS A SHORTWAVE TROF ROTATES SOUTHWARD ACROSS THE PLAINS AND INTO THE
SOUTHEAST STATES. TEMPERATURES WILL BE SOMEWHAT BELOW SEASONABLE
TEMPERATURES THROUGH THE PERIOD. /29
&&
.AVIATION...(00Z ISSUANCE) ONGOING RAIN AND THUNDERSTORMS WILL
CONTINUE THROUGH THE EVENING HOURS INTO THE OVERNIGHT HOURS.
GREATEST COVERAGE IS EXPECTED TO INLAND...NORTH OF I-10. THIS
DOESN'T MEAN THAT COVERAGE WILL BE LACKING ALONG THE COAST AND
OFFSHORE...JUST NOT AS MUCH AS INLAND...WITH UPPER DYNAMICS FROM A
SYSTEM OVER THE CENTRAL PLAINS THE DRIVING FORCE. GENERAL IFR
CONDITIONS EXPECTED THROUGH THE NIGHT...WITH DIPS INTO MVFR WITH THE
SHRA/TSRA. SOME POST FRONTAL FOG...WITH A SMALL CHANCE OF 0NM
VSBYS...IS LIKELY WELL AFTER MIDNIGHT INTO THE MORNING HOURS.
/16
&&
.MARINE...SOUTHERLY FLOW WILL INCREASE ALONG WITH BUILDING SEAS TO
SMALL CRAFT ADVISORY LEVELS THIS EVENING AS A LOW PRESSURE SYSTEM
DEEPENS OVER THE SOUTHERN PLAINS. WINDS AND SEAS WILL DECREASE
BRIEFLY ON THURSDAY BEFORE INCREASING AGAIN ON FRIDAY IN THE WAKE OF
A COLD FRONT. STRONG W-NW WIND EXPECTED THROUGH THE FIRST HALF OF
THE WEEKEND BEFORE DIMINISHING ON SUNDAY. /13
&&
.FIRE WEATHER...A POWERFUL LOW PRESSURE SYSTEM WILL MAINTAIN A VERY
MOIST AIRMASS OVER THE REGION THROUGH THURSDAY THEN SOMEWHAT DRIER
CONDITIONS FOLLOW FOR FRIDAY INTO THE WEEKEND. A SERIES OF UPPER
LEVEL DISTURBANCES WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS
TO THE AREA TONIGHT AND SCATTERED TO NUMEROUS THUNDERSTORMS FOR
THURSDAY AND THURSDAY NIGHT THEN A LESSER CHANCE FOR RAIN FOR FRIDAY
AND FRIDAY NIGHT. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE
CRITICAL LEVELS THROUGH THE WEEKEND. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 59 77 55 75 / 100 30 50 20
PENSACOLA 60 74 58 73 / 100 50 60 40
DESTIN 59 72 61 70 / 100 70 70 40
EVERGREEN 57 77 53 74 / 100 60 60 40
WAYNESBORO 56 77 50 73 / 100 20 40 20
CAMDEN 56 77 52 74 / 100 60 50 40
CRESTVIEW 58 76 57 75 / 100 70 70 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...FLASH FLOOD WATCH FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 AM THURSDAY FOR
THE FOLLOWING ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Mar 10, 3:45 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 345 PM CST WED MAR 10 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-112100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 345 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND THURSDAY SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD OVERNIGHT AS A STRONG STORM SYSTEM MOVES OUT OF THE SOUTHERN PLAINS. AS INSTABILITY LEVELS INCREASE...A FEW STORMS MAY BECOME STRONG TO SEVERE...PRIMARILY OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THE PRIMARY THREATS WILL BE LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS. AS WINDS THROUGHOUT THE ATMOSPHERE STRENGTHEN TONIGHT...A THREAT FOR ISOLATED SEVERE STORMS WILL CONTINUE. LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS WILL REMAIN A THREAT...BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL GRADUALLY SPREAD INTO SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE BY LATE EVENING AND OVERNIGHT. THE RISK FOR HEAVY RAIN AND FLASH FLOODING WILL INCREASE TONIGHT AS SHOWERS AND THUNDERSTORMS BECOME WIDESPREAD. A FLASH FLOOD WATCH IS IN EFFECT. SIGNIFICANT RISES ON AREA RIVERS ARE EXPECTED AS A RESULT OF THE HEAVY RAINFALL. AREAS OF DENSE FOG ARE POSSIBLE THROUGH TONIGHT OVER THE NEAR SHORE GULF WATERS AND AREA BAYS AS WARM MOIST AIR MOVES OVER THE COLDER WATER. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARINE WATERS THROUGH THURSDAY MORNING. STRONG SOUTHERLY WINDS WILL ALSO RESULT IN AN INCREASED RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY A COLD FRONT MOVING ACROSS THE AREA ON FRIDAY WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS...PRIMARILY ALONG AND EAST OF INTERSTATE 65. THE MID LEVELS OF THE ATMOSPHERE WILL BE QUITE COLD WHICH MAY RESULT IN SOME OF THE STORMS PRODUCING PENNY TO QUARTER SIZE HAIL. HAZARDOUS CONDITIONS ARE EXPECTED OVER THE MARINE AREA AGAIN FROM FRIDAY AFTERNOON THROUGH THE WEEKEND DUE TO MODERATE TO STRONG WEST TO NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER WILL LIKELY BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 10, 2:27 PM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 227 PM CST WED MAR 10 2010 ALZ054>057-102130- CONECUH-MONROE-BUTLER-WILCOX- INCLUDING THE CITIES OF...MONROEVILLE... 227 PM CST WED MAR 10 2010 ...CLUSTERS OF STRONG THUNDERSTORM WILL AFFECT CONECUH...MONROE... BUTLER AND WILCOX COUNTIES... AT 225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTERS OF STRONG THUNDERSTORMS ALONG THE BORDER OF CONECUH...MONROE... BUTLER AND WILCOX COUNTIES. THESE STORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... BERMUDA...PETERMAN...BURNT CORN...LOREE...TUNNEL SPRINGS...FAIRNELSON AND CHINA THROUGH 330 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Mar 10, 4:23 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 423 PM CST WED MAR 10 2010 MSZ075-076-079-102330- GEORGE-PERRY-GREENE- 423 PM CST WED MAR 10 2010 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE...PERRY AND GREENE COUNTIES... AT 423 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF ROYCE...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ROYCE...MCLAIN...BEAUMONT...KITTRELL AND NEELY THROUGH 530 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
The surface observations
Mobile/Bates Field (MOB), 80 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Mobile radar (KMOB), 81 km away, was scanning. The volume nearest the touchdown began at 00:20 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2010 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of March 10, 2010
10 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 10 | 4:17 PM CST | EF0 | Hempstead, AR | 2.4 | 50 | |||
| March 10 | 6:26 PM CST | EF1 | Saline, AR | 6.1 | 400 | $875,000 | ||
| March 10 | 8:19 PM CST | EF1 | White, AR | 13.2 | 400 | 2 | $950,000 | |
| March 10 | 8:53 PM CST | EF1 | White, AR | 2.9 | 100 | $50,000 | ||
| March 10 | 9:09 PM CST | EF2 | Cleburne, AR | 3.4 | 300 | 1 | 3 | $250,000 |
| March 10 | 9:30 PM CST | EF1 | Independence, AR | 0.9 | 100 | $1.2 million | ||
| March 10 | 10:25 PM CST | EF1 | Osage, MO | 6.6 | 60 | |||
| March 10 | 10:34 PM CST | EF0 | Callaway, MO | 0.8 | 40 | |||
| March 10 | 10:36 PM CST | EF0 | Callaway, MO | 3.7 | 40 | |||
| March 10 | 11:30 PM CST | EF1 | Ripley, MO | 1.5 | 180 | 1 | $200,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.